Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Identification of Outliers in Multivariate Data

David M. Rocke and David L. Woodruff
Journal of the American Statistical Association
Vol. 91, No. 435 (Sep., 1996), pp. 1047-1061
DOI: 10.2307/2291724
Stable URL: http://www.jstor.org/stable/2291724
Page Count: 15
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Identification of Outliers in Multivariate Data
Preview not available

Abstract

New insights are given into why the problem of detecting multivariate outliers can be difficult and why the difficulty increases with the dimension of the data. Significant improvements in methods for detecting outliers are described, and extensive simulation experiments demonstrate that a hybrid method extends the practical boundaries of outlier detection capabilities. Based on simulation results and examples from the literature, the question of what levels of contamination can be detected by this algorithm as a function of dimension, computation time, sample size, contamination fraction, and distance of the contamination from the main body of data is investigated. Software to implement the methods is available from the authors and STATLIB.

Page Thumbnails

  • Thumbnail: Page 
1047
    1047
  • Thumbnail: Page 
1048
    1048
  • Thumbnail: Page 
1049
    1049
  • Thumbnail: Page 
1050
    1050
  • Thumbnail: Page 
1051
    1051
  • Thumbnail: Page 
1052
    1052
  • Thumbnail: Page 
1053
    1053
  • Thumbnail: Page 
1054
    1054
  • Thumbnail: Page 
1055
    1055
  • Thumbnail: Page 
1056
    1056
  • Thumbnail: Page 
1057
    1057
  • Thumbnail: Page 
1058
    1058
  • Thumbnail: Page 
1059
    1059
  • Thumbnail: Page 
1060
    1060
  • Thumbnail: Page 
1061
    1061